Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 524, NWS Louisville, KY

September 7, 20125 counties in Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Sep 7, 2012, 10:26 PM CDT for 5 counties in Kentucky; Harrison County, Indiana. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 10:26 PM CDT (03:26 UTC)
Expired
Sep 7, 2012, 10:55 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Harrison County, IN, Breckinridge County, KY, Bullitt County, KY, Grayson County, KY, Hardin County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 10:45 PM CDTTSTM WND DMGEkron, KYTREES AND POWERLINES DOWN IN CENTRAL MEADE COUNTY.
Sep 7, 10:45 PM CDTTSTM WND GST 504 Sw Brandenburg, KYFROM THE KENTUCKY MESONET.
Sep 7, 10:53 PM CDTTSTM WND DMGEkron, KYTREES AND POWERLINES WERE REPORTED DOWN NEAR EKRON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 8:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KLMK 080326
SVRLMK
INC061-KYC027-029-085-093-163-080355-
/O.NEW.KLMK.SV.W.0524.120908T0326Z-120908T0355Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1126 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1155 PM EDT/1055 PM CDT/

* AT 1124 PM EDT/1024 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SIROCCO TO BASIN
  SPRING TO 7 MILES WEST OF STEFF...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  BRANDENBURG...
  GRAYSVILLE AND SE REE...
  MCCOY AND POST...
  CENTERVIEW AND PETH...
  TAR HILL AND EVANS LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3778 8633 3802 8630 3805 8592 3803 8592
      3801 8595 3800 8594 3803 8590 3805 8585
      3784 8590 3739 8626 3740 8661 3743 8662
TIME...MOT...LOC 0326Z 264DEG 38KT 3806 8638 3781 8635
          3742 8671
WIND...HAIL 60MPH <.50IN

$$

JSD
1 follow-up statement
016 
WWUS53 KLMK 080349
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT FRI SEP 7 2012

INC061-KYC027-029-085-093-163-080355-
/O.CON.KLMK.SV.W.0524.000000T0000Z-120908T0355Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-BULLITT KY-GRAYSON KY-HARDIN KY-
1149 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1155 PM
EDT/1055 PM CDT/ FOR NORTHWESTERN HARDIN...GRAYSON...WESTERN
BULLITT...EASTERN BRECKINRIDGE...SOUTHEASTERN MEADE AND SOUTHEASTERN
HARRISON COUNTIES...

AT 1145 PM EDT/1047 PM CDT/...A 50 MPH WIND GUST WAS MEASURED NEAR 
BRANDENBURG. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM LACONIA TO FLAHERTY TO MILLWOOD...MOVING EAST 
AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  BRANDENBURG...
  VINE GROVE AND RADCLIFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3778 8633 3802 8630 3805 8592 3803 8592
      3801 8595 3800 8594 3803 8590 3805 8585
      3784 8590 3739 8626 3740 8661 3743 8662
TIME...MOT...LOC 0348Z 264DEG 38KT 3808 8609 3783 8606
          3744 8642
WIND...HAIL 60MPH <.50IN

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 10:02 PM CDT, 24 minutes earlier.

Area forecast discussion, Sep 7, 10:02 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 PM EDT FRI SEP 07 2012

.Mesoscale Discussion...
Issued at 1100 PM EDT Fri Sep 7 2012

Vigorous squall line making its way into southern Indiana at this
hour, with plenty of reports of strong and damaging wind gusts.
This line figures to move into the Louisville Metro just before
midnight EDT and will continue SE across central Kentucky.

SVR Watch 633 in effect until 3 AM EDT/2 AM CDT for the entire area,
and that should get the line pretty well into the Lake Cumberland
area. Main threats continue to be winds and near-continuous CG
lightning. SVR winds likely anywhere along the line, but some of the
bowing segments could produce hurricane-force gusts.

&&

.Short Term (Tonight through Saturday)...
Issued at 325 PM EDT Fri Sep 7 2012

...Strong Line of Storms Still Expected this Evening/Overnight...

Things remain pretty quiet across the CWA at this hour, although
expect scattered thunderstorm development across southern Illinois
and west central Kentucky over the next few hours. This will occur
with moisture convergence ahead of weak surface low over central
Missouri and ahead of a weak shortwave across SW MO. Best timing for
this early convection should be between 5 and 7 PM, west of I-65.
Expect these storms to be somewhat disorganized due to the lack of
deep layer shear at this point. However, strong instability will
couple with steep lapse rates and dry mid levels to create a
potential localized damaging wind and large hail (low wet bulb zero
heights) threat.

Chances for scattered storms will persist through mid evening hours
as large scale height falls overspread the Ohio Valley in advance of
the digging trough over the upper Midwest and weak shortwave from SW
MO moves into the area. Main event looks to get going in our
northwest CWA between 10 PM and Midnight EDT as a solid line of
storms develops ahead of a cold front. This line of storms will then
progress eastward to an SDF/BWG line around Midnight to 2 AM EDT,
and on to the Bluegrass through the pre-dawn hours. Main threats
will be heavy rainfall along with pockets of damaging winds.
Perhaps a very small tornado threat will still exist over southwest
Indiana at the initial onset of the event, however think the slower
timing is going to inhibit low level instability as we lose daytime
heating. The potential for a few bowing segments within the line
will exist as deep layer shear increases with the onset of a 30-40
knot low level jet beneath the right entrance region of a 80-100
knot upper level jet.

A couple of caveats to the timing and expected threats. Am a bit
concerned that we have trended the event too slow. Will need to
watch initial development of the line over NW Indiana/central
Illinois/MO Bootheel and how well the cold pool gets going. This
could ultimately cause the line to speed up faster than models are
showing. Other concern is that stronger winds will be able to make
it to the surface despite some degree of a low level inversion after
sunset. Will continue to monitor environment closely leading up to
the event.

Otherwise, have nearly a 100 percent chance of rain across the
entire CWA tonight, with most locations likely to get three quarters
of an inch to an inch and a half of rainfall. Frontal boundary moves
through from west to east around dawn to the late morning across the
CWA. Expect a steady northwest wind on Saturday with highs only in
the mid 70s. Skies will gradually scatter out from west to east
through the day.

.Long Term (Saturday Night - Friday)...
Issued at 300 PM EDT Fri Sep 7 2012

A dry 7 day forecast looks on track for this coming week as an upper
level trough hangs over the area Sunday and then upper level ridging
pushes into the region starting Monday.  The upper ridge looks to
slowly progress eastward from the Plains Monday to the Midwest by
mid week to the Carolinas/Virginias by late week.  This pattern will
provide for partly to mostly sunny skies every day next week and
pleasant fall-like temperatures.

High temperatures should range from the mid 70s to around 80 Sun/Mon
with a slightly cooler airmass in place.  As the ridge peaks over
the area by mid week, high temps should max out in the low to mid
80s Tues-Thurs.  As the ridge flattens and pushes off to the eastern
seaboard toward the end of the week, high temps should be limited to
the lower 80s.  Low temperatures will generally be in the 50s and
lower 60s with the coolest lows during the beginning of the week and
then gradually increasing each night toward the middle and end part
of the week.

&&

.Aviation (00Z TAF issuance)...
Issued at 740 PM EDT Fri Sep 7 2012

Convective clouds have been hard to come by this afternoon,
especially in SDF which remains in a local minimum for instability.
Only scattered Cu in BWG and LEX, which is largely fading with the
loss of heating.

Main challenge will be the timing and actual impact of the line of
strong/severe storms that is expected to move across Kentucky late
this evening and overnight. Have removed any isolated/scattered
activity ahead of the main line as it has failed to materialize.
Will introduce VCTS from NW to SE between 02Z and 05Z, and with only
moderate confidence regarding the evolution of the squall line, will
cover a few hours with a TEMPO for IFR visibilities. Actually do
expect off-and-on IFR for at least a part of this time period, and
while LIFR is quite possible in the worst part of the storms, it
will be too brief to include in the TAF.

Once the main squall line moves through well after midnight, look
for several hours of MVFR showers in the trailing stratiform precip
which could carry through until around daybreak Sat.

Behind the front we should see somewhat frisky NNW winds wish gusts
pushing 20 kt, but could be stronger if the clouds break earlier.
Otherwise VFR conditions through the day.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, Sep 7, 2:43 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI SEP 7 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT FRI SEP 7 2012 /243 PM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING...ESPECIALLY WEST OF INTERSTATE 65. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY
RAINFALL.

THIS EVENING A POWERFUL SQUALL LINE IS EXPECTED TO PUSH ACROSS THE
ENTIRE REGION. THE LINE IS CURRENTLY FORECAST TO REACH DUBOIS
COUNTY AROUND 10 PM TO 12 AM EDT...LOUISVILLE AND BOWLING GREEN
AROUND MIDNIGHT TO 2 AM EDT...AND THE BLUE GRASS THROUGH THE PRE-
DAWN HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
ISOLATED TORNADOES WILL BE POSSIBLE AS WELL...ESPECIALLY IN
SOUTHERN INDIANA. LOCALLY TORRENTIAL RAINS CAN ALSO BE EXPECTED
WITH OVER AN INCH OF RAIN POSSIBLE IN JUST A FEW HOURS.

TAKE A FEW MOMENTS TODAY TO REVIEW YOUR SEVERE WEATHER SAFETY
PLAN. DO YOU HAVE FRESH BATTERIES IN YOUR NOAA WEATHER RADIO?

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS...WIND DAMAGE...AND
HAIL OF ANY SIZE BY CALLING THE SPOTTER LINE OR SENDING A REPORT
THROUGH E-SPOTTER...FACEBOOK...OR TWITTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Local storm report, Sep 7, 10:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     2 S PAOLI               38.53N  86.47W
09/07/2012                   ORANGE             IN   LAW ENFORCEMENT

            TREES DOWN ON SR37 SOUTH.

&&

EVENT NUMBER LMK1201075

MRC
Local storm report, Sep 7, 10:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
09/07/2012                   ORANGE             IN   LAW ENFORCEMENT

            TREES DOWN ALONG CR100 WEST.

&&

EVENT NUMBER LMK1201076

MRC
Local storm report, Sep 7, 10:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 S HAWESVILLE          37.88N  86.76W
09/07/2012                   HANCOCK            KY   CO-OP OBSERVER

            TREE DOWN ACROSS RAILROAD TRACKS.

&&

EVENT NUMBER LMK1201077

MRC
Local storm report, Sep 7, 10:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     JASPER                  38.39N  86.94W
09/07/2012  M55 MPH          DUBOIS             IN   EMERGENCY MNGR

            MEASURED WIND GUST.

&&

EVENT NUMBER LMK1201078

TENHARMSEL
Local storm report, Sep 7, 10:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 S HAWESVILLE          37.88N  86.76W
09/07/2012                   HANCOCK            KY   EMERGENCY MNGR

            TREES DOWN WITHIN THE CITY LIMITS. ESTIMATED GUST OF 65
            MPH.

&&

EVENT NUMBER LMK1201079

MRC
Special weather statement, Sep 7, 10:23 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 PM EDT FRI SEP 7 2012

INZ076-077-084-090-080355-
CRAWFORD IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
1123 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 35
MPH WINDS...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING EAST
AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BLUE RIVER AND FARABEE...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3858 8589 3849 8597 3849 8600 3845 8600
      3822 8619 3821 8657 3860 8622
TIME...MOT...LOC 0323Z 240DEG 53KT 3846 8607

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:56 PM CDTSpecial Weather StatementLMKHancock, Ohio54 min
Sep 7, 9:34 PM CDTSpecial Weather StatementLMKHancock46 min
Sep 7, 9:36 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Sep 7, 9:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Ohio43 min
Sep 7, 10:00 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade40 min
Sep 7, 10:10 PM CDTSevere Thunderstorm WarningLMKTrimble40 min
Sep 7, 10:24 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble46 min
Sep 7, 10:52 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade28 min
Sep 7, 11:04 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Hardin, Logan, Simpson and 1 more26 min
Sep 7, 11:09 PM CDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Spencer46 min
Sep 7, 11:14 PM CDTSpecial Weather StatementLMKHart, Larue, Nelson46 min
Sep 7, 11:39 PM CDTAreal Flood AdvisoryLMKJefferson111 min
Sep 7, 11:44 PM CDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Logan, Simpson, Warren26 min
Sep 7, 11:48 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Green, Harrison, Hart, Larue and 9 more42 min
Sep 8, 12:07 AM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more43 min
Sep 8, 12:23 AM CDTSevere Thunderstorm WarningLMKLogan32 min
Sep 8, 12:29 AM CDTSpecial Weather StatementLMKAnderson, Bourbon, Clark, Fayette, Harrison, Nicholas and 2 more46 min
Sep 8, 1:02 AM CDTSpecial Weather StatementLMKAdair, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more43 min
Sep 8, 1:07 AM CDTSpecial Weather StatementLMKBourbon, Clark, Nicholas43 min
Sep 7, 7:30 PM CDTSpecial Weather StatementLMKDubois, Orange, Washington90 min
Sep 7, 8:50 PM CDTSevere Thunderstorm WarningLMKOrange, Washington45 min
Sep 7, 9:09 PM CDTSpecial Weather StatementLMKCrawford, Dubois, Orange56 min
Sep 7, 9:13 PM CDTSevere Thunderstorm WarningLMKDubois, Orange32 min
Sep 7, 9:40 PM CDTSevere Thunderstorm WarningLMKClark, Crawford, Dubois, Harrison, Orange, Perry and 2 more40 min
Sep 7, 9:54 PM CDTSpecial Weather StatementLMKHarrison31 min
Sep 7, 10:06 PM CDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington29 min
Sep 7, 10:23 PM CDTSpecial Weather StatementLMKCrawford32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.